Alert archive / California / Wind Advisories in 2024
Wind Advisory 4, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Jan 13, 2024, 12:45 AM PST for San Bernardino County, California. It took effect at Jan 13, 2024, 10:00 PM PST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2024, 12:45 AM PST (08:45 UTC)
- In effect from
- Jan 13, 2024, 10:00 PM PST
- Expired
- Jan 14, 2024, 3:00 PM PST
- In force
- 17 hr
- Issued by
- NWS Las Vegas, NV
County San Bernardino County, CA
The radar
The Edwards AFB radar (KEYX), 129 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 8.8 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2707 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 330 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
564 WWUS75 KVEF 130845 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1245 AM PST Sat Jan 13 2024 CAZ523-525-132100- /O.NEW.KVEF.WI.Y.0004.240114T0600Z-240114T2300Z/ Western Mojave Desert-Morongo Basin- Including the cities of Twentynine Palms, Daggett, Morongo Valley, Barstow, Yucca Valley, and Fort Irwin 1245 AM PST Sat Jan 13 2024 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 3 PM PST SUNDAY... * WHAT...West winds 20 to 30 mph with gusts 45 to 50 mph expected. * WHERE...Morongo Basin and Western Mojave Desert. * WHEN...From 10 PM this evening to 3 PM PST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Areas of blowing dust causing reduced visibility expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas BKP
4 follow-up statements
828 WWUS75 KVEF 132028 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1228 PM PST Sat Jan 13 2024 CAZ523-525-140600- /O.CON.KVEF.WI.Y.0004.240114T0600Z-240114T2300Z/ Western Mojave Desert-Morongo Basin- Including the cities of Fort Irwin, Yucca Valley, Daggett, Morongo Valley, Twentynine Palms, and Barstow 1228 PM PST Sat Jan 13 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 3 PM PST SUNDAY... * WHAT...West winds 20 to 30 mph with gusts 45 to 50 mph expected. * WHERE...Morongo Basin and Western Mojave Desert. * WHEN...From 10 PM this evening to 3 PM PST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Areas of blowing dust causing reduced visibility expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas Morgan
132 WWUS75 KVEF 140557 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 957 PM PST Sat Jan 13 2024 CAZ523-525-141800- /O.CON.KVEF.WI.Y.0004.240114T0600Z-240114T2300Z/ Western Mojave Desert-Morongo Basin- Including the cities of Morongo Valley, Fort Irwin, Twentynine Palms, Daggett, Yucca Valley, and Barstow 957 PM PST Sat Jan 13 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST SUNDAY... * WHAT...West winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Morongo Basin and Western Mojave Desert. * WHEN...Until 3 PM PST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas JS
298 WWUS75 KVEF 141754 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 954 AM PST Sun Jan 14 2024 CAZ523-525-142300- /O.CON.KVEF.WI.Y.0004.000000T0000Z-240114T2300Z/ Western Mojave Desert-Morongo Basin- Including the cities of Daggett, Morongo Valley, Barstow, Yucca Valley, Twentynine Palms, and Fort Irwin 954 AM PST Sun Jan 14 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WHAT...West to northwest winds 20 to 30 mph with gusts 45 to 50 mph expected. * WHERE...Morongo Basin and Western Mojave Desert. * WHEN...Until 3 PM PST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Areas of blowing dust causing reduced visibility expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas MS
421 WWUS75 KVEF 142253 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 253 PM PST Sun Jan 14 2024 CAZ523-525-150000- /O.EXP.KVEF.WI.Y.0004.000000T0000Z-240114T2300Z/ Western Mojave Desert-Morongo Basin- Including the cities of Daggett, Morongo Valley, Barstow, Yucca Valley, Twentynine Palms, and Fort Irwin 253 PM PST Sun Jan 14 2024 ...WIND ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON... Wind gusts have dropped below 40 mph and will continue to decrease as we head into the late afternoon and evening hours. $$ For more information from the National Weather Service visit http://weather.gov/lasvegas MS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Jan 12, 12:15 PM PST, 12 hours 30 minutes earlier.
Area forecast discussion, Jan 12, 12:15 PM PST, 12 hours 30 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1215 PM PST Fri Jan 12 2024 .SYNOPSIS...A disturbance will move through over the weekend, bringing another round of minor high terrain snowfall to the Eastern Sierra, along with strong winds. Esmeralda, northern Nye, and northern Lincoln counties could also see a few inches of snow. Beginning Monday, high pressure building in from the Pacific will bring increasing temperatures, especially at higher elevations, and quiet weather. && .SHORT TERM...through Sunday night. Midday satellite loop showed northwest flow aloft advecting high clouds over our area. Surface obs showed light winds, temperatures a bit cooler than 24 hours ago thanks to all the high clouds, and low dewpoints. The main forecast concern through the weekend is the low pressure system taking shape in the southern Gulf of Alaska. As this low moves into Oregon Saturday evening, it will drive a belt of 80-90 knot northwesterly 500 mb winds over the Sierra crest, with precipitable water of nearly one inch slamming into the western slopes. Much of the moisture will get wrung out on the windward side, but the areas immediately to the lee of the crest could see three to six inches of snow to go along with the high winds. Thus, hoisted a Winter Weather Advisory for this area. The winds will likely be a bigger problem than the snow, but did not want to go with a Wind Advisory when snow and blowing snow will probably be occurring. By Saturday night and Sunday morning, locally strong west to northwest winds could also be affecting the Barstow and Morongo Basin areas. There is more model disagreement on how strong these winds may be versus those in the Sierra, so held off on any advisories for that area. Evening and night crews will take another look. For the rest of the CWA, snow chances could spill over into the southern Great Basin Saturday and Saturday night, but amounts there are expected to be minor at best. A slow warming trend will get underway over the weekend. .LONG TERM...Monday through Friday. The synoptic pattern next week is characterized mostly by a fairly high amplitude ridge in the GE mean. Looking at the 12Z cluster analysis. The vast majority of member variance is explained in the amplitude of this ridge. Will it build and continue to through the week? Or will it build and give way to a Canadian disturbance towards the end of next week? Per the 12Z clusters, this is about a 60/40 favoring for the stubborn/strengthening ridge. This would mean generally dry and above average temperatures next week, with the flip side being a much wetter solution in which an AR is pulled into the western CONUS. The 01Z NBM has kept the CWA dry throughout the week next week, indicating its deterministic favoring for the stronger ridge possibility. That is also evidenced by the NBM raising temperatures into the mid 60s and low 70s for desert valleys by the end of next week. CPC also shows a favoring for the potential for above average temperatures through 14 days, but keeps a slight favoring for above average precip for the region. Either way, neither outcome would be a typical winter storm setup for this time of year and even if the more wet scenario came to fruition, snow levels would be much higher limiting winter precip potential to the highest terrain. && .AVIATION...For Harry Reid...No aviation impacts expected through the TAF period. Winds remain light, with a less than 5% chance of speeds reaching 10 knots. Wind direction will be easterly during the day and west-southwest at night. SCT-BKN mid-level and high clouds, with bases at or above 12 kft. For the rest of southern Nevada, northwest Arizona and southeast California...Generally light and diurnal winds expected across the region today. Speeds expected to remain below 10 knots at all sites except KDAG, where westerly gusts of 20-25 knots are possible this evening and tonight. SCT-BKN mid-level and high clouds will persist through the TAF period, with bases at or above 10 kft. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Morgan LONG TERM...TB3 AVIATION...Woods For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Wind Advisories in California, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.